MAUDE Adverse Event Report: SYNTHES BETTLACH LOCKING CALCANEAL PLATE CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC

SYNTHES BETTLACH LOCKING CALCANEAL PLATE CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC
Catalog Number 329.151
Medical Device Problem Codes Break (1069); Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Implant and explant dates: device is an instrument and is not implanted / explanted.Initial reporter facility contact number: (b)(6).The previous service event for part number 329.151 with lot number 2031322 has been reviewed.No service history review can be performed as the item has not previously been sent in for service.There is no relevant information to the current complained issue.The manufacture date of this item is sep 23, 2002.The source of the manufacture date is the release to warehouse date.The service history review is unconfirmed.Device history records review was completed for part# 329.151, lot# 2031322.Manufacturing location: (b)(4), manufacturing date: jul 03, 2002.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product investigation has been completed for part# 329.151, lot# 2031322.A visual inspection, drawing review and dhr review were performed as part of this investigation.The complaint is confirmed.Replication of the complaint condition is not applicable as the device was already broken.The returned device was found to have a broken plate holder component.Additionally the distal pin through the plate holder is loose.The device has surface wear which does not impact functionality.This device is in intended for plate cutting and is part of the locking calcaneal plate instrument and implant set.It is listed in technique guides for the 3.5mm locking compression plate (lcp) pilon plates, the 3.5mm locking attachment plates, the universal locking trochanter stabilization plates and the locking calcaneal plates.The relevant drawings were reviewed during investigation.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.No definitive root cause was able to be determined.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(4) reported that a plate cutter was discovered damaged and could not be used properly to cut the plate during an open reduction internal fixation (orif) calcaneum on (b)(6) 2016.The surgery was completed with a similar product with no patient harm or surgical delay.Upon the receipt of the device at manufacturer, it was found during investigation on jan 30, 2017, that the returned device was found to have a broken plate holder component.Additionally the distal pin through the plate holder was found loose.Concomitant device reported: plate (part# unknown, lot# unknown, quantity 1).This report is for one (1) locking calcaneal plate cutter.This is report 1 of 1 for (b)(4).

Brand Name
LOCKING CALCANEAL PLATE CUTTER
Common Device Name
INSTRUMENT,CUTTING,ORTHOPAEDIC
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6322137
Report Number9612488-2017-10052
Device Sequence Number694875
Product Code HTZ
UDI-Device Identifier10886982191854
UDI-Public(01)10886982191854(10)2031322
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number329.151
Device Lot Number2031322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2017
Initial Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONE (1) UNKNOWN PLATE